MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS
Model Number DIB00
Medical Device Problem Codes Crack (1135); Mechanical Jam (2983)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/02/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Section d6a: if implanted, give date: not applicable, as the lens was not implanted.Section d6b: if explanted, give date: not applicable, as the lens was not implanted.Section h3 - other (81): the device was not returned for evaluation; therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record and complaint history for production order for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.Attempts were made to obtain the missing information; however, no additional information has been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that the preloaded intraocular lens (iol) was stuck in the cartridge.There was patient contact.It was noted by the sales representative that the tip of the cartridge was bent out of the box.The issue was observed when inserting into the eye.The lens was not fully implanted.No vitrectomy was performed and there was no patient injury.No further information was provided.
 
Additional Manufacturer Narrative
Additional information was received confirming that the tip of the cartridge was bent and only the injector touched the right eye.The procedure was completed successfully.No medical or surgical intervention was required, and no additional surgical maneuvers were performed.There was no patient injury.The patient¿s gender, male, and date of birth, (b)(6) 1951, was also received.No further information was provided.The following fields have been updated accordingly: section a2: date of birth: (b)(6) 1951.Section a3: gender: male.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
The product was received for evaluation.Additional information: section d9: device available for evaluation? yes section d9: date returned to manufacturer: feb 2, 2024 section h3: evaluated by manufacturer: yes device evaluation: visual inspection of the complaint simplicity reveals that the lens was stuck in the cartridge tip and overridden by the plunger rod, with a portion of the lens sticking out of the cartridge tip.The lens was observed to be damaged.Stress mark were observed on the cartridge, which are within specifications for a used product.Ophthalmic viscosurgical device (ovd) was not observed to be evenly disbursed throughout the cartridge indicating that an inadequate amount was used which can contribute to the complaint issue reported.The lens module was inspected, and no issues were observed.The handpiece was disassembled and no issues with the handpiece or plunger rod were observed.The lens could not be removed from the cartridge without damaging the lens and cartridge.The complaint issue "stuck in cartridge" was identified during product evaluation; however, based on the complaint investigation results the complaint issue could not be confirmed to be related to the manufacturing or design process.Therefore, there is no indication of a product deficiency or product malfunction.The complaint issue "cartridge tip cracked/damaged" was not identified during product evaluation.The other observed issues during the product evaluation could not be confirmed to be related to a manufacturing or design issue.Therefore, there is no indication of a product deficiency or product malfunction.Conclusion: based on the complaint investigation results, the product was released within specifications.No product deficiency or product malfunction could be identified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS SIMPLICITY
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key18191148
Report Number3012236936-2023-02948
Device Sequence Number6662851
Product Code HQL
UDI-Device Identifier05050474731714
UDI-Public(01)05050474731714(17)240914
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/14/2024
Device Model NumberDIB00
Device Catalogue NumberDIB00U0180
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/02/2023
Supplement Date Received by Manufacturer11/22/2023
03/10/2024
Initial Report FDA Received Date11/22/2023
Supplement Report FDA Received Date12/12/2023
03/14/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/14/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale